MAUDE Adverse Event Report: ARTHROCARE CORPORATION SUPER MULTIVAC 50 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION SUPER MULTIVAC 50 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASC4830-01
Medical Device Problem Codes Degraded (1153); Overheating of Device (1437); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a surgery, the electrode tip of the super multivac charred and short-circuited, causing intermittent function and severely impacting intraoperative use.It cause overheating of the device.The pieces were removed from the patient.The procedure was resumed, after a non-significant delay, using an equivalent sn back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the wand tip with its electrodes completely eroded.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the charred electrodes event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences ((1) hitting the device tip against a hard surface.2) using the device as a lever to enlarge surgical site.3) mechanical displacement of tissue through applied force.4) activating the device above recommended settings for prolonged periods of time).The root cause of the shorting and overheating could not be determined since the reported malfunction could not be duplicated during the investigation nor evaluated in the image.Based on this investigation, the need for corrective action is not indicated.

Brand Name
SUPER MULTIVAC 50 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25386268
Report Number3006524618-2026-00290
Device Sequence Number10739085
Product Code GEI
UDI-Device Identifier00817470003550
UDI-Public817470003550
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASC4830-01
Device Lot Number2175104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer06/24/2026
Initial Report FDA Received Date06/03/2026
Supplement Report FDA Received Date07/01/2026
Date Device Manufactured02/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown